Hail, Cassia
- When
- June 21, 1:20 PM MST to 1:35 PM MST
- Where
- Cassia County, 15 mi NNW of Idahome
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.621, -113.493
Several reports of flooding and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Several reports of flooding and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 21, 12:10 PM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 110 PM MDT SUN JUN 21 2009 .SHORT TERM...THIS AFTERNOON AND TONIGHT. CONVECTION FIRING QUICKLY THIS AFTERNOON AHEAD OF EJECTING UPPER WAVE CURRENTLY OVER ERN OREGON. LIKE NAM DEPICTION LATE THIS AFTERNOON/EARLY EVE WITH BEST FORCING NEAR CNTRL MOUNTAINS. BOI SOUNDING INDICATING .80+ PW/S SO HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR SELECT MOUNTAIN ZONES THROUGH MIDNIGHT. GFS LIFTS WAVE INTO REGION THIS EVENING WITH CORRESPONDING INCREASE IN PRECIPITATION/TSTMS POSITIONED ALONG THE SE HIGHLANDS. PROXIMITY OF UPPER JET ARCHING THROUGH REGION IS EXPECTED TO PROVIDE DECENT SHEAR TO SUPPORT POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT. HAVE CONTINUED HAIL/GUSTY WIND/HEAVY RAIN WORDING IN ZONES THROUGH THE EVENING. HUSTON .LONG TERM...MONDAY THROUGH SUNDAY. MODELS CONTINUE TO SHIFT CENTER OF UPPER RIDGE FROM LOUISIANA WWRD TO NW TEXAS/NEW MEXICO BY TUESDAY/WEDNESDAY WITH AN OVERALL DRYING/WARMING TREND EXPECTED. TWO WRINKLES NOTED IN THAT GENERAL SCENARIO...THE FIRST IS A POTENTIAL PUSH OF MOISTURE ROTATING NORTH ABOUT THE LEADING/WRN EDGE OF THE HIGH INTO THE GREAT BASIN WEDNESDAY/THURSDAY. SECOND WRINKLE IS THAT GFS/ECMWF ARE STRUGGLING WITH HOW TO HANDLE A WEAK/MODEST CLOSED LOW OFF THE CALIFORNIA COAST. GFS IS MUCH MORE PROGRESSIVE LIFTING IT NE THROUGH THE REGION THURSDAY WHEREAS THE ECMWF BRINGS IT INLAND FRIDAY/SATURDAY. THUS HAVE MAINTAINED SOME MENTION OF PRECIPITATION WITHIN THE FORECAST DURING THAT TIME FRAME...OTHERWISE DRY AND WARMER. HUSTON && .AVIATION...SCATTERED THUNDERSTORMS ON TAP FOR THIS AFTERNOON AND EVENING WITH HEAVY RAIN AND SOME HAIL. EXPECT THUNDERSTORMS TO IMPACT ALL TERMINALS FOR BRIEF PERIODS INTO MID-EVENING...WITH MVFR VIS/CIG CONDITIONS EXPECTED. DSH && .FIRE WEATHER...ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON AND EVENING AS AN UPPER LEVEL FRONT MOVES THROUGH THE REGION. DRIER WEATHER IS EXPECTED FOR MUCH OF THIS WEEK AS THE UPPER LEVEL PATTERN SHIFTS AND HIGH PRESSURE SETTLES IN. DSH && .HYDROLOGY...SATURATED SOILS WITH MODERATE TO HEAVY CONVECTION HAS PROMPTED A FLASH FLOOD WATCH ACROSS SELECT MOUNTAIN ZONES THOUGH MIDNIGHT. ELEVATED RESERVOIR RELEASES COUPLED WITH RECENT RAINFALL HAS DRIVEN RIVER LEVELS ABOVE FLOOD STAGE ON THE SNAKE RIVER IN BLACKFOOT. FORECAST LEVELS ON THE HENRYS NEAR BLACKFOOT ARE EXPECTED TO PUSH JUST ABOVE FLOOD STAGE BY MONDAY AFTERNOON. SEE STATEMENTS FOR FURTHER DETAILS. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG AND THE SNAKE RIVER AT BLACKFOOT UNTIL FURTHER NOTICE. FLASH FLOOD WATCH FOR 18/31/22>25 UNTIL MIDNIGHT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 550 AM MDT SUN JUN 21 2009 IDZ017>025-031-032-221300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 550 AM MDT SUN JUN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TODAY. SOME STORMS MAY CONTAIN DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT DRIER WEATHER BEGINNING MONDAY AND CONTINUING THROUGH MOST OF THE WEEK. ONLY ISOLATED THUNDERSTORMS WILL BE PRESENT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 1237 PM MDT SUN JUN 21 2009 IDZ020-021-211930- JEFFERSON ID-BUTTE ID-BONNEVILLE ID-BINGHAM ID-BANNOCK ID- 1237 PM MDT SUN JUN 21 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO BINGHAM COUNTY IN SOUTHEAST IDAHO WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 130 PM MDT AT 1234 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR BLACKFOOT..MOVING NORTHEAST AT 20 MPH. PEA-SIXED HAIL AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM AS IT MOVES NORTH ALONG THE INTERSTATE 15 CORRIDOR FROM FORT HALL TO IDAHO FALLS. LOCATIONS IMPACTED INCLUDE... BLACKFOOT AND MORELAND... ROSE... FIRTH... SHELLEY AND GOSHEN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4362 11263 4346 11184 4301 11229 4322 11298 TIME...MOT...LOC 1836Z 214DEG 17KT 4315 11237 HUSTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1239 PM MDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL FORT HALL 43.01N 112.45W
06/21/2009 E0.25 INCH BANNOCK ID TRAINED SPOTTER
PEA SIZE HAIL WITH MODERATE RAIN FALL
&&
DPHELPSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1257 PM MDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL BLACKFOOT 43.19N 112.35W
06/21/2009 E0.25 INCH BINGHAM ID TRAINED SPOTTER
PEA SIZE HAIL WITH MODERATE RAIN
&&
DPHELPSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
121 PM MDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 1 S AMMON 43.47N 111.97W
06/21/2009 E0.25 INCH BONNEVILLE ID TRAINED SPOTTER
PEA SIZE HAIL
1250 PM HAIL 2 S IDAHO FALLS 43.46N 112.04W
06/21/2009 E0.25 INCH BONNEVILLE ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
219 PM MDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 5 WSW COLD WATER 42.59N 113.21W
06/21/2009 E1.75 INCH CASSIA ID TRAINED SPOTTER
GOLF BALL SIZE HAIL
&&
DPHELPSThe Pocatello radar (KSFX), 85 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
3 hail, 1 flood, 1 thunderstorm wind. Local standard time, as filed.
Extensive street flooding from heavy rains in Blackfoot residential areas.
A 74 mile per hour wind gust reported in Blackfoot.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2009Every state in 2009This day in weather historyWarnings in Idaho, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183673, 183669, 183675, 183678, 183670.